Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A Capelli Harish-Chandra homomorphism


Author: Tomasz Przebinda
Journal: Trans. Amer. Math. Soc. 356 (2004), 1121-1154
MSC (2000): Primary 22E46, 17B35
DOI: https://doi.org/10.1090/S0002-9947-03-03316-6
Published electronically: August 26, 2003
MathSciNet review: 1984468
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a real reductive dual pair the Capelli identities define a homomorphism $\mathcal{C}$ from the center of the universal enveloping algebra of the larger group to the center of the universal enveloping algebra of the smaller group. In terms of the Harish-Chandra isomorphism, this map involves a $\rho $-shift. We view a dual pair as a Lie supergroup and offer a construction of the homomorphism $\mathcal{C}$ based solely on the Harish-Chandra's radial component maps. Thus we provide a geometric interpretation of the $\rho $-shift.


References [Enhancements On Off] (What's this?)

  • [C1] A. Capelli, Über die Zurückführung der Cayley'schen Operator $\Omega $ auf gewönliche Polar-Operationen, Mathematische Annalen 29 (1887), 331-338.
  • [C2] A. Capelli, Sur les opérations dans la théorie des formes algébriques, Mathematische Annalen 37 (1890), 1-37.
  • [B] R. Beals, Advanced Mathematical Analysis, Springer-Verlag, 1987. MR 58:26624
  • [G-W] R. Goodman and N. Wallach, Representations and invariants of the classical groups., Cambridge University Press, 1998. MR 99b:20073
  • [H-C1] Harish-Chandra, The characters of semisimple Lie groups, Trans. Amer. Math. Soc. 83 (1956), 98-163. MR 18:318c
  • [H-C2] Harish-Chandra, Differential operators on a semisimple Lie algebra, Amer. J. Math. 79 (1957), 87-120. MR 18:809d
  • [H-C3] Harish-Chandra, Invariant differential operators and distributions on a semisimple Lie algebra, Amer. J. Math. 86 (1964), 534-564. MR 31:4862a
  • [H-C4] Harish-Chandra, Invariant eigendistributions on a semisimple Lie group, Trans. Amer. Math. Soc. 119 (1965), 457-508. MR 31:4862d
  • [H-C5] Harish-Chandra, Invariant distributions on Lie algebras, Amer. J. of Math. 86 (1964), 271-309. MR 28:5144
  • [H0] R. Howe, Remarks on classical invariant theory, Trans. Amer. Math. Soc. 313 (1989), 539-570. MR 90h:22015a, MR 90h:22015b
  • [H1] R. Howe, Transcending classical invariant theory, J. Amer. Math. Soc. 2 (1989), 535-552. MR 90k:22016
  • [H2] R. Howe, The oscillator semigroup, Proc. Symp. Pure Math., Vol. 48, Amer. Math. Soc.: Providence, 1988, pp. 61-132. MR 90f:22014
  • [H-U] R. Howe and T. Umeda, The Capelli identity, the double commutant theorem, and multiplicity free actions, Mathematische Annalen 290 (1991), 565-619. MR 92j:17004
  • [Hö] L. Hörmander, The analysis of linear partial differential operators, I, Springer Verlag, 1983. MR 85g:35002a
  • [I] M. Itoh, Capelli identities for the dual pair $(O_{M}, Sp_{N})$, preprint.
  • [J] N. Jacobson, Basic algebra I. Second edition., W. H. Freeman and Company, New York, 1985. MR 86d:00001
  • [K] V. Kac, Lie superalgebras, Advances in Math. 26 (1977), 8-96. MR 58:5803
  • [Ko] B. Kostant, Graded manifolds, graded Lie theory, and prequantization, Lecture Notes in Math., 570 Springer-Verlag, Berlin-New York 1977, pp. 177-306. MR 58:28326
  • [L-S1] T. Levasseur and J. T. Stafford, Rings of differential operators on classical rings of invariants, Mem. Amer. Math. Soc. 81 (1989). MR 90i:17018
  • [L-S2] T. Levasseur and J. T. Stafford, Invariant differential operators and an homomorphism of Harish-Chandra, J. Amer. Math. Soc. 8 (1995), 365-372. MR 95g:22029
  • [L-S3] T. Levasseur and J. T. Stafford, The kernel of an homomorphism of Harish-Chandra, Ann. Sci. École Norm. Sup. 3 (1996), 385-397. MR 97b:22019
  • [Pr] V. Protsak, A theory of rank for enveloping algebras. I, preprint.
  • [P0] T. Przebinda, Local Geometry of Orbits for an Ordinary Classical Lie Supergroup, in preparation.
  • [P1] T. Przebinda, Characters, dual pairs, and unitary representations, Duke Math. J. 69 (1993), 547-592. MR 94i:22036
  • [P2] T. Przebinda, The duality correspondence of infinitesimal characters, Colloq. Math 70 (1996), 93-102. MR 96m:22034
  • [Sm-St] S.P. Smith and J. T. Stafford, Differential operators on an affine curve, Proc. London Math. Soc. (3) 56 (1988), 229-259. MR 89d:14039
  • [V] V. S. Varadarajan, Harmonic analysis on real reductive groups, Lecture Notes in Mathematics, 576 Springer-Verlag, Berlin-New York 1977. MR 57:12789
  • [W] N. R. Wallach, Invariant differential operators on a reductive Lie algebra and Weyl group representations, J. Amer. Math. Soc. 6 (1993), 779-816. MR 94a:17014

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 22E46, 17B35

Retrieve articles in all journals with MSC (2000): 22E46, 17B35


Additional Information

Tomasz Przebinda
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019
Email: tprzebin@crystal.math.ou.edu

DOI: https://doi.org/10.1090/S0002-9947-03-03316-6
Received by editor(s): September 4, 2002
Published electronically: August 26, 2003
Additional Notes: This research was partially supported by NSF grant DMS 0200724. Part of the work was done while the author was visiting the Institute for Mathematical Sciences, National University of Singapore, in 2001
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society